Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at May 22, 2021, 4:40 PM PDT for Benewah County, Idaho. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2021, 4:40 PM PDT (23:40 UTC)
- Expired
- May 22, 2021, 5:00 PM PDT
- In force
- 20 min
- Issued by
- NWS Spokane, WA
County Benewah County, ID
The radar
The Spokane radar (KOTX), 91 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
090 WWUS86 KOTX 222340 SPSOTX Special Weather Statement National Weather Service Spokane WA 440 PM PDT Sat May 22 2021 IDZ002>004-230000- Central Panhandle Mountains ID-Coeur d'Alene Area ID- Idaho Palouse ID- 440 PM PDT Sat May 22 2021 ...SPECIAL WEATHER STATEMENT... At 440 PM PDT, Doppler radar was tracking a strong thunderstorm over St. Maries, moving north at 10 mph. Pea size hail and winds up to 40 mph will be possible with this storm. Locations impacted include... St. Maries and Parkline. LAT...LON 4725 11647 4722 11662 4735 11672 4740 11653 TIME...MOT...LOC 2340Z 163DEG 10KT 4733 11658 $$ TW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at May 22, 2:48 PM PDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 22, 2:48 PM PDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Spokane WA 248 PM PDT Sat May 22 2021 .SYNOPSIS... An area of low pressure will impact the region through the weekend. It will keep temperatures relatively cool and bring multiple chances of precipitation and breezy conditions to the area. Isolated thunder threat for Southeast Washington from Spokane to the Palouse and the Central Idaho Panhandle remain this afternoon and early evening. Overall drying and gradual warming looks to arrive near the middle of next week. && .DISCUSSION... Tonight through Monday night: Ensembles suggest disturbances moving counterclockwise along the outer edge of a large area of low pressure currently centered over Nevada may have enough forcing, instability, and lift associated with them to produce convection, tonight including possible low confidence forecast for short lived thunderstorms this evening. The large low lifts northeast and is centered over Northwest Montana Sunday with an eventual exit into Southern Alberta/Southern Saskatchewan Sunday night therefore pops for showers and increased sky cover remain over North Idaho and wrap around a bit back to parts of the Cascades into Sunday night. Brief low amplitude shortwave ridging between this exiting system and another one approaching from the west results in a tightening of the pressure gradient suggesting increased breezy/gusty west/southwest winds Sunday, Sunday night, and Monday. In addition the weak shortwave ridging between these two systems isn't wide enough to suggest a significant lowering of pops so minor pops for showers continue to linger over Parts of North Idaho extending a bit northwest into the Mountains of Northeast Washington and over parts of the Cascades which continue into Monday night. /Pelatti Tuesday through Saturday: I'll sum up this period of the forecast with one word; typical. After a very dry stretch of weather from March until mid May, we are returning to somewhat more typical weather for the last week or so of May. That will include a mix of sun and clouds, breezy, and the occasional scattered showers. As the previous forecast discussion noted, no impacts are expected for the latter half of the week and into the early weekend. Taking a step back and looking at the big picture, a trof will be in place basically from the Alaska panhandle all the way down the Pacific coast to the Baja of California. Within this troffy pattern are several more discrete areas of low pressure that will bring unsettled weather to the region. The main area of low pressure that will be impacting the Inland Northwest will have an axis along the Oregon/Idaho border. This leaves the Inland Northwest under the influence of a conditionally unstable airmass. The result will be partly to mostly cloudy skies with mostly afternoon showers and isolated thunderstorms. As the week progresses, that impulse shoves off across the intermountain west and another weak impulse replaces it by Thursday. Temperatures will moderate slightly but overall during this stretch, temperatures are expected to be within a few degrees of normal for this time of year...mid to upper 60s to lower 70s in the basin. As this next impulse brings more scattered showers and isolated thunderstorms, the clouds and winds will also increase. The previous shift mentioned that there are some discrepancies in how the models handle this wave but overall am feeling confident with a mostly benign pattern through the end of the week. The scattered showers will provide some minor relief to the dry conditions but a widespread soaking rain is still not expected through next week. Early look at Memorial Day Weekend... the models have trended warmer and drier beginning late Saturday and maintaining that through the weekend. This is a result of the previous impulse shifting to the east allowing a more amplified ridge to build over the region Sunday and Monday. If this holds true, we could see widespread mostly clear skies and lowland temperatures in the upper 70s to low 80s for the latter part of Memorial Day weekend. /AB && .AVIATION... 00Z TAFS: Confidence has increased some but still remains low for a small weak organized cluster of thunderstorms expected to move up from Central Idaho up through Eastern Washington and North Idaho between 21Z-03Z Sunday. Gusty wind of 30-40 mph are possible near this cluster of thunderstorms that may approach KPUW, KSFF, and KCOE between 21Z-03Z Sunday, otherwise general low pressure and associated weak disturbances passing nearby or overhead keep abundant amounts of clouds over the aviation area and potential for showers mainly over extreme Eastern Washington and North Idaho into tomorrow. /Pelatti && .PRELIMINARY POINT TEMPS/POPS... Spokane 41 70 46 68 46 65 / 30 10 20 20 10 30 Coeur d'Alene 41 67 47 65 47 64 / 30 20 30 30 20 50 Pullman 38 64 44 64 44 62 / 30 20 20 20 20 40 Lewiston 45 72 52 71 52 69 / 40 20 20 10 20 40 Colville 38 77 42 72 44 67 / 30 10 20 30 30 50 Sandpoint 43 68 47 62 46 61 / 20 30 40 40 30 70 Kellogg 44 61 47 59 49 60 / 30 60 50 50 30 60 Moses Lake 42 77 46 75 45 72 / 10 10 0 0 0 10 Wenatchee 49 77 51 71 49 69 / 20 10 0 10 10 10 Omak 45 78 49 75 49 69 / 20 10 0 10 10 30 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, May 22, 5:26 AM PDT, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 526 AM PDT Sat May 22 2021 IDZ001>004-026-027-WAZ031>038-041>044-231230- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 526 AM PDT Sat May 22 2021 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY No hazardous weather is expected at this time.
In the hours before
Special weather statement, May 22, 4:13 PM PDT, 27 minutes before
Special Weather Statement National Weather Service Spokane WA 413 PM PDT Sat May 22 2021 IDZ004-222330- Central Panhandle Mountains ID- 413 PM PDT Sat May 22 2021 ...SPECIAL WEATHER STATEMENT... At 412 PM PDT, Doppler radar was tracking a strong thunderstorm 7 miles south of St. Maries, moving north at 10 mph. Pea size hail and winds up to 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Benewah County. LAT...LON 4716 11644 4712 11659 4725 11672 4731 11649 TIME...MOT...LOC 2312Z 163DEG 11KT 4721 11654 TW
Special weather statement, May 22, 4:40 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Spokane WA 440 PM PDT Sat May 22 2021 IDZ002>004-230000- Central Panhandle Mountains ID-Coeur d'Alene Area ID- Idaho Palouse ID- 440 PM PDT Sat May 22 2021 ...SPECIAL WEATHER STATEMENT... At 440 PM PDT, Doppler radar was tracking a strong thunderstorm over St. Maries, moving north at 10 mph. Pea size hail and winds up to 40 mph will be possible with this storm. Locations impacted include... St. Maries and Parkline. LAT...LON 4725 11647 4722 11662 4735 11672 4740 11653 TIME...MOT...LOC 2340Z 163DEG 10KT 4733 11658 TW
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:13 PM PDT | Special Weather Statement | OTX | Benewah | 17 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.